Increasing PVC's

Hi, I just joined and started out with a question about ICD’s. It sounds like many of you are great resources so now as I read further, I also have questions about condition/meds too. I have a single lead pacemaker for sick sinus syndrome that does nothing for the A-Fib and PVC's and struggle with this at 41 years old. For whatever reason, my PVC’s are increasing but due to my age and sensitivity/reactions to many meds, my cardiologist is saying there is nothing that would be safe to treat me with at this point. I already had one ablation (6hrs) for Afib that wasn’t effective and he also says they don’t want to do another ablation for the PVC’s yet because each time ablations are done, they change the electric mapping of the heart which can also be dangerous. I trust him but am at a loss that there is nothing that can be done. When I have continuous PVC’s for several hours or on and off for several days, it wears me out, I feels dizzy, sometimes short of breath and headaches, not to mention it feels like my heart beat is all over the place. I struggle to maintain a “normal” lifestyle i.e. 40+hr work week and family to care for. I am on Flecainide, Verapamil, Fosinopril, Magnesium and Potassium. Any ideas, suggestions, coping strategies ect. would be much appreciated!
Thanks ML


3 Comments

Pacemaker adjustments

by ElectricFrank - 2008-02-26 08:02:20

Who is doing your pacer checkups. If it is not the manufactures rep, ask for him. There are several settings that can aggravate PVC's, but most cardiologist's are trained that a pacer can't have anything to do with it. In particular if the ventricle pacing energy is too high it can irritate the heart and initiate PVC's.

frank

Frank, that's interesting..

by axg9504 - 2008-02-26 09:02:59

I'm at 7 weeks post PM. I'm taking Inderal. I have had for some years now, some brief palps at infrequent intervals that I have been thinking are PVC's. When I take my pulse when I feel this, and I feel it in my throat, I feel a pause or missed beat. These PVC's(?) seem to have increased some post PM although they are not frequent enough to bother me. I can understand how debilitating they can be if they are continuous. I'm seeing my doc and having a PM interrog. tomorrow, is there some voltage reading that I can look at or ask about?

Age?

by gmnordy - 2008-02-27 10:02:13

I cannot believe this MD would say because of your age there is nothing he can treat you with. You are only 41!! I am 52 and am on meds for PVCs, V-tach, etc.
I think maybe a second opinion might be warranted.
Good luck
Debbi

You know you're wired when...

Your kids call you Cyborg.

Member Quotes

Yesterday I moved to a new place in my mind and realized how bad I felt 'before' and the difference my pacemaker has made.